MAUDE Adverse Event Report: MEDTRONIC MEXICO PACIFIC XTREME; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA

MEDTRONIC MEXICO PACIFIC XTREME; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Model Number PCU060150130
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/29/2021
Type of Reportable Event Malfunction
Event or Problem Description
Physician attempted to use a pacific xtreme pta balloon with a 6french 45cm non-medtronic sheath and 6mm spider fx embolic protection device during treatment of a 20mm calcified lesion in the patient's proximal right popliteal artery.Severe vessel calcification is reported.Artery diameter reported as 6mm.Lesion exhibited 80% stenosis.A non-medtronic inflation device was used with 50/50 saline contrast mix for balloon inflation.There was no damage noted to packaging, i.E.Shelf carton, hoop/tray.There were no issues noted when removing the device from the hoop/tray.The device was prepped per ifu without issue.The device was passed through a previously deployed stent.No resistance was noted during advancement.  a balloon burst is reported ay 8atm on first inflation.No fragments were left in the patient.No vessel damage.A second pacific xtreme pta balloon was opened and prepped without issue.The second pacific xtreme balloon burst at 8atm on first inflation.No balloon fragmentation.No fragments were left in the patient. no vessel damage.An additional balloon of the identical size was taken from the customers consignment to complete the angioplasty.No patient injury reported.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis: the pacific xtreme pta device was returned to medtronic investigation lab for evaluation.The device was received coiled in a biohazard bag.A 20ml water filled syringe was used to flush the device and a steady stream of water was observed exiting the tip.A 0.018¿ guidewire from the lab was loaded through the tip and exited the inflation port of the hub without any difficulty.The balloon was pressurized, but no pressure could be maintained, and the balloon exhibited a pinhole leak beside the proximal marker band leak.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PACIFIC XTREME
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
toni o'doherty
parkmore business park west
galway 
EI  
091708734
MDR Report Key12758111
Report Number9612164-2021-04244
Device Sequence Number19914996
Product Code LIT
UDI-Device Identifier08033477075839
UDI-Public08033477075839
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K103464
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/16/2023
Device Model NumberPCU060150130
Device Catalogue NumberPCU060150130
Device Lot Number220397093
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2021
Supplement Date Received by Manufacturer01/14/2022
Initial Report FDA Received Date11/07/2021
Supplement Report FDA Received Date01/17/2022
Date Device Manufactured07/16/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown